Alert archive / Kansas / Flash Flood Warnings in 2004

Flash Flood Warning 11, NWS Topeka, KS

June 12, 2004Republic County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 12, 2004, 7:37 PM CDT for Republic County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2004, 7:37 PM CDT (00:37 UTC)
Expired
Jun 12, 2004, 11:30 PM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

County Republic County, KS

The radar

The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:22 PM CDTFLASH FLOODBelleville, KSWATER OVER THE ROADWAYS AT SEVERAL LOCATIONS THROUGHOUT THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3291 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 130038
FFWTOP
KSC157-130430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
737 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REPUBLIC COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1130 PM CDT

* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MUNDEN TO NORWAY...OR ALONG A LINE EXTENDING FROM 27 MILES NORTH OF
  CONCORDIA TO 14 MILES NORTHWEST OF CONCORDIA...MOVING EAST AT 20   
  MPH. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN   
  ACROSS NORTHWEST REPUBLIC COUNTY. ADDITIONAL HEAVY RAIN WILL       
  OVERSPREAD THE ENTIRE COUNTY IN THE NEXT 1 TO 3 HOURS.   

* LOCATIONS IMPACTED INCLUDE...
  MUNDEN
  NORWAY
  BELLEVILLE
  NARKA
  CUBA
  AGENDA

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER
MAY BE VERY DEEP. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TOPEKA.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3999 9791 3966 9792 3966 9737 3999 9737

$$
1 follow-up statement
000 
WGUS73 KTOP 130132
FFSTOP
KSC157-130430-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT SAT JUN 12 2004

...A FLASH FLOOD WARNING CONTINUES FOR REPUBLIC COUNTY UNTIL 1130 PM
CDT...

AT 822 PM CDT...LAW ENFORCEMENT REPORTED WATER OVER SEVERAL ROADWAYS 
IN REPUBLIC COUNTY. HEAVY RAINFALL CONTINUES ACROSS MUCH OF THE 
COUNTY WITH RADAR RAINFALL ESTIMATES OF 2 TO 4 INCHES OVER WESTERN 
AND NORTHERN PORTIONS OF THE COUNTY.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER
MAY BE VERY DEEP. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:38 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 3:38 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
338 PM CDT SAT JUN 12 2004

.DISCUSSION...
FORECAST CONCERN IS SQUARELY ON SEVERE WEATHER POTENTIAL IN THE
SHORT TERM. THERE ARE MANY VARIABLES STILL TO EVOLVE WITH RESPECT TO
EXPECTED CONVECTION AND HOW THAT WILL PLAY INTO THE NEXT COUPLE DAYS.
THEREFOR CONFIDENCE IS LOW...ESPECIALLY FOR NEXT WEEK.

THE DRYLINE HAS SET UP ACROSS CENTRAL KS THIS AFTERNOON WITH A MOIST
AND VERY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA. A SHORTWAVE
IS CURRENTLY MOVING INTO THE TX PANHANDLE AND TOWERING CU COULD BE
SEEN AT 20Z ALONG THE DRYLINE IN OK AND NORTH CENTRAL KS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS DRYLINE OVER THE
NEXT SEVERAL HOURS AS THE SHORTWAVE CONTINUES TO PROPAGATE
NORTHEAST. THE 18Z SOUNDING SHOWED MORE THAN ENOUGH CAPE AVAILABLE
WITH A FAVORABLE SHEER PROFILE FOR THUNDERSTORMS TO QUICKLY BECOME
SEVERE. VERY LARGE HAIL AND TORNADOES COULD OCCUR WITH THE STORMS.
ADDITIONALLY...SOUNDINGS INDICATE THAT PRECIPITABLE WATER VALUES ARE
AROUND 1.5 INCHES SUGGESTING VERY HEAVY RAIN WILL OCCUR WITH THE
STORMS. GIVEN THE AMOUNT OF MOISTURE AVAILABLE...HAVE DECIDED TO
ISSUE A FLOOD WATCH FOR THE EASTERN HALF OF THE FORECAST AREA FOR
TONIGHT.

THE GFS SUFFERS FROM CONVECTIVE FEED BACK BEYOND TONIGHT PRETTY
BADLY...GENERATING AN MCS SOMEWHERE IN THE CENTRAL PLAINS SUNDAY
NIGHT AND MONDAY NIGHT. THIS HAS ALSO AFFECTED ITS SURFACE AND UPPER
AIR PATTERN AND HAVE NOT USED ITS SOLUTION BECAUSE OF THIS. HAVE
FOLLOWED THE ETA MORE CLOSELY WHICH ALSO INDICATES THUNDERSTORM
CHANCES CONTINUING FOR SEVERAL DAYS BUT DOES NOT HAVE THE BULLS EYES
OF QPF. THE SYNOPTIC PATTERN TRENDS TOWARDS A MORE ZONAL FLOW
THROUGH TUESDAY AND THE AIRMASS IS NOT EXPECTED TO CHANGE MUCH OVER
THE NEXT COUPLE DAYS. THE ETA SHOWS THE MORE LIKELY DEVELOPMENT FOR
SUNDAY NIGHT EAST OF THE FORECAST AREA WITH ANOTHER POSSIBLE MCS
OVER NORTHERN KS MONDAY NIGHT. I HAVE THE POP FORECAST TO REFLECT
THIS.

AFTER TUESDAY THE MEDIUM RANGE MODELS SHOW A WEAK COLD FRONT MOVING
SOUTH THROUGH THE FORECAST AREA ON WEDNESDAY. THIS IS DUE TO THE
PATTERN BECOMING MORE AMPLIFIED WITH A RIDGE ACROSS THE WEST COAST
AND HEIGHT FALLS OVER THE PLAINS. HAVE INSERTED SLIGHT CHANCE POPS
FOR WEDNESDAY  THINKING THE FRONT WILL PROVIDE A FOCUS FOR
CONVECTION TO DEVELOP. ALSO HAVE SOME SLIGHT CHANCE POPS NEAR THE
NEB STATE LINE FOR TUESDAY AND TUESDAY NIGHT AS THE FRONT SLOWLY
APPROACHES. AFTER WEDNESDAY MODELS SUGGEST A SURFACE RIDGE ACROSS
THE AREA WITH ANOTHER FRONT POSSIBLY MOVING SOUTH FRIDAY NIGHT.
THINK THE GFS IS SPREADING PRECIP TO FAR NORTH OF THE
FRONT...ESPECIALLY ON SATURDAY AND HAVE LEFT THE FORECAST DRY FOR
NOW. TEMPERATURES FOR WEDNESDAY THROUGH SATURDAY ARE FORECAST TO BE
IN THE LOWER 80S...BELOW NORMAL...DUE TO THE SURFACE RIDGE AND
NORTHWEST FLOW.

WOULD NOT BE SURPRISED IF THIS FORECAST GOES THROUGH SEVERAL CHANGES
OVER THE NEXT COUPLE DAYS. ALSO IF MCS DEVELOPMENT OCCURS AS THE
GFS IS SHOWING...FLOODING CONCERNS WILL QUICKLY BE ON THE RISE.

&&

.TOP...WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR TONIGHT ACROSS EAST CENTRAL AND NORTHEAST KANSAS
KSZ010>012-022>024-026-036>040-054>056-058-059.

&&

WOLTERS
Hazardous weather outlook, Jun 12, 4:32 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING IN DAY 2 TRU 7 SECTION
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT SAT JUN 12 2004

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
THIS AFTERNOON AND BECOME MORE NUMEROUS OVER THE AREA TONIGHT. SOME
OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREAT...ALTHOUGH A FEW TORNADOES MAY ALSO OCCUR.

KSZ008>012-020>024-026-034>040-054>056-058-059-131000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
432 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING HAIL 1.5 INCHES OR GREATER IN
DIAMETER...DAMAGING WINDS OVER 70 MPH AND A FEW LARGE TORNADOES ARE
DEVELOPING OVER CENTRAL KANSAS. THESE STORMS WILL MOVE TO THE EAST
ACROSS NORTH CENTRAL KANSAS LATE THIS AFTERNOON...AND INTO NORTHEAST
AND EAST CENTRAL KANSAS AFTER 6 PM.  AS THESE STORMS MOVE EAST...THEY
ARE EXPECTED TO EVOLVE INTO A CLUSTER OF STORMS LATE THIS EVENING AND
COULD PRODUCE VERY HEAVY RAIN IN A SHORT TIME CREATING FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE FOR SUNDAY THROUGH MONDAY. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS. THE RISK FOR WIDE SPREAD FLOODING WILL BE ON THE INCREASE
SUNDAY NIGHT AND MONDAY NIGHT IF THUNDERSTORMS REDEVELOP OVER THE
SAME AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE ACTIVATED ACROSS NORTH CENTRAL KANSAS NOW.
SPOTTERS WILL BE NEEDED AFTER 6 PM OVER NORTHEAST AND EAST CENTRAL
KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

WOLTERS

In the hours before

Special weather statement, Jun 12, 4:30 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
430 PM CDT SAT JUN 12 2004

KSZ008>012-020>024-026-034>040-054>056-058-059-130000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
430 PM CDT SAT JUN 12 2004

...TORNADO WATCH NUMBER 446 REMAINS IN EFFECT UNTIL 7 PM...

THE FOLLOWING COUNTIES REMAIN IN THE TORNADO WATCH...

  REPUBLIC              WASHINGTON            NEMAHA
  MARSHALL              BROWN                 CLOUD
  JACKSON               CLAY                  RILEY
  POTTAWATOMIE          JEFFERSON             OTTAWA
  GEARY                 SHAWNEE               WABAUNSEE
  DICKINSON             DOUGLAS               MORRIS
  OSAGE                 LYON                  FRANKLIN
  COFFEY                ANDERSON

SOME CITIES STILL IN THE TORNADO WATCH...

  EMPORIA               OTTAWA                ABILENE
  LAWRENCE              JUNCTION CITY         TOPEKA
  MANHATTAN             CLAY CENTER           CONCORDIA
  MARYSVILLE            HIAWATHA

WOLTERS
Local storm report, Jun 12, 5:38 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 N CULVER              38.99N 97.76W
06/12/2004  0.75 INCH        OTTAWA             KS   TRAINED SPOTTER

&&

DS
Local storm report, Jun 12, 6:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             3 SE TESCOTT            38.98N 97.84W
06/12/2004  1.75 INCH        OTTAWA             KS   TRAINED SPOTTER

&&

DS
Special weather statement, Jun 12, 6:30 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
630 PM CDT SAT JUN 12 2004

KSZ008>012-020>024-026-034>040-054>056-058-059-130400-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
630 PM CDT SAT JUN 12 2004

...TORNADO WATCH NUMBER 453 REMAINS IN EFFECT UNTIL 11 PM...

THE FOLLOWING COUNTIES REMAIN IN THE TORNADO WATCH...

  REPUBLIC              WASHINGTON            NEMAHA
  MARSHALL              BROWN                 CLOUD
  JACKSON               CLAY                  RILEY
  POTTAWATOMIE          JEFFERSON             OTTAWA
  GEARY                 SHAWNEE               WABAUNSEE
  DICKINSON             DOUGLAS               MORRIS
  OSAGE                 LYON                  FRANKLIN
  COFFEY                ANDERSON

SOME CITIES STILL IN THE TORNADO WATCH...

  EMPORIA               OTTAWA                ABILENE
  LAWRENCE              JUNCTION CITY         TOPEKA
  MANHATTAN             CLAY CENTER           CONCORDIA
  MARYSVILLE            HIAWATHA

WOLTERS
Local storm report, Jun 12, 6:47 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
647 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             4 NW REPUBLIC           39.96N 97.87W
06/12/2004  0.88 INCH        REPUBLIC           KS   EMERGENCY MNGR

&&

DS
Local storm report, Jun 12, 7:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
735 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             1 N RANDOLPH            39.45N 96.76W
06/12/2004  0.75 INCH        RILEY              KS   TRAINED SPOTTER

&&

DS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:41 PM CDTSevere Thunderstorm WarningTOPCloud, Republic64 min
Jun 12, 7:42 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley48 min
Jun 12, 7:59 PM CDTTornado WarningTOPCloud61 min
Jun 12, 8:02 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha, Pottawatomie43 min
Jun 12, 8:30 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley45 min
Jun 12, 8:36 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee39 min
Jun 12, 8:45 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson45 min
Jun 12, 9:00 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Washington60 min
Jun 12, 9:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee63 min
Jun 12, 9:16 PM CDTSevere Thunderstorm WarningTOPPottawatomie59 min
Jun 12, 9:22 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson53 min
Jun 12, 9:27 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Morris, Riley63 min
Jun 12, 9:34 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage56 min
Jun 12, 10:01 PM CDTSevere Thunderstorm WarningTOPWabaunsee44 min
Jun 12, 10:26 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee64 min
Jun 12, 10:35 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie40 min
Jun 12, 11:23 PM CDTFlash Flood WarningTOPDickinson112 min

Nearby

Flash Flood Warnings in Kansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.